Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 1997, 11:47 PM CST for Dickson County, Hickman County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 11:47 PM CST (05:47 UTC)
- Expired
- Mar 2, 1997, 12:30 AM CST
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Dickson County, TN, Hickman County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 9:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 020550 RRA SVRBNA TNC043-081-020630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1147 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...DICKSON COUNTY...HICKMAN COUNTY AT 1145 PM CST A SEVERE THUNDERSTORM WAS INDICATED IN THE MCEWEN AND HURRICANE MILLS AREA OF HUMPHREYS COUNTY MOVING NORTHEAST AT 45 MILES AN HOUR. THE SEVERE THUNDERSTORM WILL MOVE INTO DICKSON AND HICKMAN COUNTIES BY 1150 PM CST. THE SEVERE THUNDERSTORM WILL PASS THROUGH TOWNS OF CHARLOTTE AND DICKSON IN DICKSON COUNTY AND THROUGH ONLY AND PINEWOOD IN HICKMAN COUNTY BEFORE MIDNIGHT. EXPECT LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:45 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 1, 7:45 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CST SAT MAR 1 1997 STUFF OCCURRG JUST AHEAD OF CDFNT IN AREA OF GUD INSTBLTY. XPCT STUFF TO MOV OVR HERE TO LATR TNGT W/CDNFT. XPCT CDFNT BNA VCNTY ARND 12Z. TEMPS LUKG GUD. LUKS LK ADJUSTMTS NEEDD FOR WATCH ONLY ATTM.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:49 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 8:53 PM CST | Tornado Warning | OHX | Stewart | 52 min |
| Mar 1, 9:13 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 1, 9:40 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Mar 1, 9:42 PM CST | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| Mar 1, 9:45 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Mar 1, 9:54 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Robertson | 51 min |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys | 4 hr |
| Mar 1, 10:09 PM CST | Flash Flood Warning | OHX | Sumner | 4 hr |
| Mar 1, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 46 min |
| Mar 1, 10:38 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 67 min |
| Mar 1, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Humphreys | 53 min |
| Mar 1, 11:04 PM CST | Tornado Warning | OHX | Decatur | 41 min |
| Mar 1, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Mar 1, 11:24 PM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 51 min |
| Mar 1, 11:41 PM CST | Flash Flood Warning | OHX | Stewart | 6 hr |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Sumner | 6 hr |
| Mar 1, 11:57 PM CST | Flash Flood Warning | OHX | Montgomery | 6 hr |
| Mar 2, 12:27 AM CST | Severe Thunderstorm Warning | OHX | Perry | 48 min |
| Mar 2, 12:44 AM CST | Flash Flood Warning | OHX | Davidson, Wilson | 6 hr |
| Mar 2, 2:03 AM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 6 hr |
| Mar 2, 2:09 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 6 hr |
| Mar 2, 3:04 AM CST | Flash Flood Warning | OHX | Benton | 6 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Davidson, Macon, Robertson, Sumner | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 8 hr |
| Mar 2, 10:03 AM CST | Flash Flood Warning | OHX | Stewart | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Giles, Lincoln, Marshall, Maury | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 8 hr |
| Mar 2, 10:18 AM CST | Flash Flood Warning | OHX | Bedford, Moore | 8 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Rutherford, Wilson | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 12 hr |
| Mar 2, 5:45 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Davidson, Macon, Sumner | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Hickman, Williamson | 12 hr |
| Mar 2, 5:52 PM CST | Flash Flood Warning | OHX | Humphreys, Perry | 12 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.